Advertisement

Applications of the Eisenbud-Levine’s theorem to real algebraic geometry

  • Andrzej Łȩcki
  • Zbigniew Szafraniec
Part of the Progress in Mathematics book series (PM, volume 109)

Abstract

Let f: (R n,0) → (R p,0) be the germ of an analytic mapping. The fibre f - 1(0) is locally homeomorphic to a cone, with vertex 0. The base L of the cone is the intersection of f 1(0) with a small sphere S centred at 0. Investigation of topology of L is one of the most crucial aims of singularity theory.

Keywords

Singular Point Euler Characteristic Homogeneous Polynomial Algebraic Formula Milnor Number 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. Benedetti, J.-J. Risler, Real algebraic and semi-algebraic sets, Hermann, Paris (1990).zbMATHGoogle Scholar
  2. [2]
    E. Bierstone, P.D. Milman, Relations among analytic functions, Ann.Inst. Fourier 37 (1987), 187–239.CrossRefzbMATHMathSciNetGoogle Scholar
  3. [3]
    J. Briançon, Weierstrass préparé à la Hironaka, Asterisque 7–8 (1973), 67–73.Google Scholar
  4. [4]
    J.W. Bruce, Euler characteristic of real varieties, Bull. London Math.Soc. 22 (1990), 547–552.CrossRefzbMATHMathSciNetGoogle Scholar
  5. [5]
    B. Buchberger, A criterion for detecting unnecessary reduction in the construction of Gröbner bases, Proc. EUROCAM ‘79’, Lecture Notes in Compt. Sciences 72 (1979), 3–21.Google Scholar
  6. [6]
    F. Cucker, L.M. Pardo, M. Raimondo, T. Recio, M.-F. Roy, On the computation of the local and global analytic branches of a real algebraic curve, Lect. Notes in Compt. Sci. 356, Springer, Berlin-New York (1989).Google Scholar
  7. [7]
    J. Damon, On the number of branches for real and complex weighted homogeneous curve singularities, Topology 30 (1991), 223–229.CrossRefzbMATHMathSciNetGoogle Scholar
  8. [8]
    D. Eisenbud, H.I. Levine, An algebraic formula for the degree of a C∞-map germ, Ann. of Math. 106 (1977) 19–44.CrossRefzbMATHMathSciNetGoogle Scholar
  9. [9]
    T. Fukuda, K. Aoki, W.Z. Sun, On the number of branches of a plane curve germ, Kodai Math. Journal 9 (1986), 178–187.CrossRefMathSciNetGoogle Scholar
  10. [10]
    T. Fukuda, K. Aoki, T. Nishimura, On the number of branches of the zero locus of a map germ (R n, 0) → (R n −1, 0), Topology and Computer Science: Proceedings of the Symposium held in honor of S. Kinoshita, H. Noguchi and T. Homma on the occasion of their sixtieth birthdays (1987), 347–363.Google Scholar
  11. [11]
    T. Fukuda, K. Aoki, T. Nishimura, An algebraic formula for the topological types of one parameter bifurcations diagrams, Archive for Rational Mechanics and Analysis 108 (1989), 247–265.CrossRefzbMATHMathSciNetGoogle Scholar
  12. [12]
    A. Galligo, Théorème de division et stabilité en géométrie analytique locale, Ann. Inst. Fourier 29 (1979), 107–184.CrossRefzbMATHMathSciNetGoogle Scholar
  13. [13]
    J. Montaldi, D. van Straten, One-forms on singular curves and the topology of real curve singularities, Topology 29 (1990), 501–510.CrossRefzbMATHMathSciNetGoogle Scholar
  14. [14]
    T. Mora, An algorithm to compute the equation of tangent cones, Proc. EUROCAM ‘82’, Lect. Notes in Computer Sciences 144 (1982), 158–165.Google Scholar
  15. [15]
    G. Pfister, The tangent cone algorithm and some applications to local algebraic geometry, in “Effective Methods in Algebraic Geometry”, ed. T. Mora, C. Traverso, Boston (1991), 401–409.Google Scholar
  16. [16]
    D. Sullivan, Combinatorial invariants of algebraic spaces, Proc. of Liverpool Sing. Symposium I, Lecture Notes 192, Springer Verlag (1971)Google Scholar
  17. [17]
    Z. Szafraniec, On the number of branches of an 1-dimensional semianalytic set, Kodai Math. Journal 11 (1988), 78–85.CrossRefzbMATHMathSciNetGoogle Scholar
  18. [18]
    Z. Szafraniec, The Euler characteristic of algebraic complete intersections, J. reine angew. Math. 397 (1989), 194–201.zbMATHMathSciNetGoogle Scholar
  19. [19]
    Z. Szafraniec, On the Euler characteristic mod 2 of real projective hyper-surfaces, Bull. Polish Acad. Sci. 37 (1989), 103–107.zbMATHMathSciNetGoogle Scholar
  20. [20]
    Z. Szafraniec, Topological invariants of weighted homogeneous polynomials, Glasgow Math. J. 33 (1991), 241–245.CrossRefzbMATHMathSciNetGoogle Scholar
  21. [21]
    Z. Szafraniec, On the number of singular points of a real projective hyper-surface, Math. Annalen 291 (1991), 487–496.CrossRefzbMATHMathSciNetGoogle Scholar
  22. [22]
    C.T.C. Wall, Topological invariance of the Milnor number mod 2, Topology 22 (1983), 345–350.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Boston 1993

Authors and Affiliations

  • Andrzej Łȩcki
    • 1
  • Zbigniew Szafraniec
    • 1
  1. 1.Instytut MatematykiUniwersytet GdanskiGdanskPoland

Personalised recommendations